Display Settings:

Format

Send to:

Choose Destination
Eye (Lond). 2013 Mar;27(3):447-9. doi: 10.1038/eye.2012.274. Epub 2013 Jan 4.

Retinal angiomatous proliferation occurring after radiotherapy.

Author information

  • 1Southampton Eye Unit, University Hospital Southampton, Southampton, UK.

Abstract

PURPOSE:

To describe two cases of retinal angiomatous proliferation (RAP)-like lesion following radiation therapy for primary tumor.

PATIENTS AND METHODS:

Retrospective evaluation of two patients with previous irradiation treatment for a pleomorphic adenoma of the lacrimal gland and a vocal cord carcinoma, respectively. Visual acuity (VA), fluorescein angiography and optical coherence tomography were performed and demonstrated a RAP-like lesion in both cases. Treatment with intravitreal injections of Ranibizumab was performed with a follow-up of 19 and 10 months, respectively.

RESULTS:

Both the patients had a positive response to the treatment with improvement in VA and reduction of intraretinal fluid.

CONCLUSION:

RAP-like lesions can develop following radiation treatment for a primary tumor. In patients presenting with idiopathic RAP, a history of prior radiotherapy should be considered.

PMID:
23288139
[PubMed - indexed for MEDLINE]
PMCID:
PMC3597878
Free PMC Article

Images from this publication.See all images (2)Free text

Figure 1
Figure 2
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Nature Publishing Group Icon for PubMed Central
    Loading ...
    Write to the Help Desk